MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CPL100153-30
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the physician attempted to resheath the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / l15226) after deciding that the coil was not the proper choice for the procedure, but the coil failed to resheath and the introducer sheath became split.There was no resistance between the complaint coil and the concomitant excelsior® sl-10® microcatheter (stryker); there was no issue with the microcatheter.The coil was removed from the patient without any intervention and without loss of target position.There was no blood flow restriction / reduction as a result of the reported event.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 3cm deltaplush 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed protruding from the introducer; it was also kinked at 32cm from the proximal end.The embolic coil was mechanically detached and in stretched condition.No other damage was observed during the visual inspection.Microscopic inspect was performed.The embolic coil component was observed mechanically detached from the rest of the device; it is also observed in stretched condition.Functional evaluation could not be performed due to the embolic coil being in stretched condition and already detached from the rest of the device.A review of manufacturing documentation associated with this lot (l15226) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported in the complaint related to the resheathing failure could not be replicated in the laboratory setting.The dpu was observed kinked and protruding from the introducer; the embolic coil was stretched and already mechanically detached on the returned device.The observed condition of the embolic coil suggest force may have been exerted on the device.The condition observed confirmed the resheathing failure issue reported.The issue reported that the introducer sheath was split was confirmed.The dpu was observed protruding from the introducer, this is related to the sheath being split.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The embolic coil was also observed mechanically detached from the rest of the complaint device.The stretched and mechanically detached state of the embolic coil was not originally reported in the complaint.The exact cause of the stretched and mechanically detached condition of the coil cannot be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath the coil which was reported to have failed.The introducer sheath was also reported as split.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 3cm deltaplush 10 cerecyte coil left the manufacturing facility with the embolic coil stretched and mechanically detached from the device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician attempted to resheath the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / l15226) after deciding that the coil was not the proper choice for the procedure, but the coil failed to resheath and the introducer sheath became split.There was no resistance between the complaint coil and the concomitant excelsior® sl-10® microcatheter (stryker); there was no issue with the microcatheter.The coil was removed from the patient without any intervention and without loss of target position.There was no blood flow restriction / reduction as a result of the reported event.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed in stretched condition and mechanically detached.Based on the product analysis on 10 february 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11311793
Report Number3008114965-2021-00083
Device Sequence Number16377538
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public00878528008194
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCPL100153-30
Device Catalogue NumberCPL10015330
Device Lot NumberL15226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1